Irregular Heartbeat (Ventricular Arrhythmia)

#1
I am diagnosed by civvy cardiology dept as having irregular heartbeat. They advise me don't do heavy exercise etc. (My BP is a little high also at 170/110. I'm 42 years old). As a Reservist I was due to deploy on a short exercise in Falklands in spring but my unit grounded me from long haul flights pending seeing an Army specialist who will document what I can and can't do. I'm waiting to see a cardiologist at Frimley Park. Has anyone got this condition and what was your experience? Has anyone got specialist knowlege and what may be the likely outcome for me?
 
#3
Blockie said:
I am diagnosed by civvy cardiology dept as having irregular heartbeat. They advise me don't do heavy exercise etc. (My BP is a little high also at 170/110. I'm 42 years old). As a Reservist I was due to deploy on a short exercise in Falklands in spring but my unit grounded me from long haul flights pending seeing an Army specialist who will document what I can and can't do. I'm waiting to see a cardiologist at Frimley Park. Has anyone got this condition and what was your experience? Has anyone got specialist knowlege and what may be the likely outcome for me?
Blockie,

You need to get that BP down, and asap. Is it being treated?

Plenty of long, brisk walks; GENTLE jogging, swimming etc; good diet; avoiding fags (if you use them?!), and moderation with the booze, plus plenty of what makes you feel good (bar ciggies, alcohol, drugs etc!!) may do the trick. If it doesn't, then medication is probably advisable.

Ref the irregularity - if it persists, then some sort of blood thinning medication is probably unavoidable: you don't want to start throwing off clots, having strokes etc! I've been on warfarin for ten years (artificial heart valve) - obviously, it has implications (and is a bit of a pain when shaving!), but it's tolerable, and a lot less hastle than having a stroke! Plus point - you're unlikely to suffer DVTs on long haul flights etc! Being on warfarin would probably make continuation of any field soldiering impossible, I'm afraid, but wouldn't, I think, be a problem if you're working in purely administrative/ training capacities.

Best wishes,

Wessex
 
#4
Just an afterthought - I fully agree with Wessex Man; esp the warfarin angle. I'd held off with this info as I didn't want to pile on the agony. The consultant is The Man. Make sure you know what resolution you seek (e.g. my priority was to do as much as possible to deter stroke), tell him this and get targetted advice and treatment to that end.
 
#5
Blockie said:
I am diagnosed by civvy cardiology dept as having irregular heartbeat.
Blockie, an irregular heart beat is a symptom not a diagnosis and dependant on what the origins of the irregularity are will alter the treatment required. If you want more info PM me I know the guy at Frimley and the investigation dept there.

Narcs
 

Similar threads

Latest Threads

Top